Day 1 of escitalopram...nausea and shakes

Argh, so the doc gave me escitalopram yesterday for my health anxiety. I held off the meds initially but it's reached a point where I can't keep it in check anymore. I took my first tablet before bed last night and I woke up early this morning with racing thoughts, shaking and nauseous

I couldn't get back to sleep in the end so I'm exhausted and the nausea hasn't gone away. Has anyone else taking these meds had this. I'd so, did it go away and how quickly? Xx

8 Replies

  • I've never heard of that med, but just want to let you know that I'm here :)

  • Thanks :) it seems to have eased a bit now I've eaten something but still feeling pretty rough. Given that I'm taking it for health anxiety, having all these symptoms isn't great! I don't seem to react well to a lot of meds (contraceptive pill, pain killers etc) so I'm just hoping this isn't another one I don't get on with! X

  • Due to my health anxiety I'm always afraid to take anything new, but it usually works out okay. Scary in the meantime but it seems to work out.

  • Hi Gemp. I also take escitalopram. I am having blurry vision. How many mg's are you taking ? My doctor started me on 5 mg, but I took only half of it for a while with food. Now I take the whole 5, I feel ok, but the vision problem scares me. I prefer valium instead.

  • I'm on 10mg which the doc seemed to say was the lowest dose. I woke up a little less nauseous today but still in the early hours and couldn't get back to sleep so now I'm exhausted! X

  • My doctor also prescribed escitalopram for anxiety. The first night I took it just before going to bed....and just like you woke up around 4 in the morning with terrible nausea, shaking and horrible horrible anxiety. The side effects of the medication were tougher to handle. I called my doctor in the morning....he asked me to halve the dose to 5mg......but I just did not do it.....did not touch medication after that.

    To be fair they say that the medication takes atleast 4 weeks to kick in......but I just didn't think I cud handle it.....I am ok without it

    But it works differently for everyone.

  • I started 5mg of escitalopram a few weeks ago and it did upset my stomach a bit...nausea and sour stomach. Sometimes it's hard to clarify whether they are side effects or if it is anxiety. My doctor just increased my dose to 10mg. I am doing 7.5mg for a week or two to see how my body reacts to the increase. I also take xanax several times a day. Anxiety is so debilitating but with patience I am hoping the escitalopram helps. I also have a bit of health anxiety...hate any unusual physical symptoms. We are all in this together :)

  • Thanks for the reply. The nausea was worst on day 1 but seems to have eased a bit since (although still there on and off). Fingers crossed things start to get a bit better and I can keep my health anxiety under control! Xx

You may also like...